zbMATH — the first resource for mathematics

High-order compact ADI (HOC-ADI) method for solving unsteady 2D Schrödinger equation. (English) Zbl 1205.65240
Summary: A high-order compact (HOC) alternating direction implicit (ADI) method is proposed for the solution of the unsteady two-dimensional Schrödinger equation. The present method uses the fourth-order Padé compact difference approximation for the spatial discretization and the Crank-Nicolson scheme for the temporal discretization. The proposed HOC-ADI method has fourth-order accuracy in space and second-order accuracy in time. The resulting scheme in each ADI computation step corresponds to a tridiagonal system which can be solved by using the one-dimensional tridiagonal algorithm with a considerable saving in computing time. Numerical experiments are conducted to demonstrate its efficiency and accuracy and to compare it with analytic solutions and numerical results established by some other methods in the literature. The results show that the present HOC-ADI scheme gives highly accurate results with much better computational efficiency.

65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
Full Text: DOI
[1] Arnold, A., Numerically absorbing boundary conditions for quantum evolution equations, VLSI des., 6, 313-319, (1998)
[2] Kopylov, Y.V.; Popov, A.V.; Vinogradov, A.V., Applications of the parabolic wave equations to X-ray diffraction optics, Optics comm., 118, 619-636, (1995)
[3] Lévy, M., Parabolic equation methods for electromagnetic wave propagations, (2000), IEEE
[4] Huang, W.; Xu, C.; Chu, S.T.; Chaudhuri, S.K., The finite-difference vector beam propagation method, J. lightwave technol., 10, 3, 295-304, (1992)
[5] Tappert, F.D., The parabolic approximation method, (), 224-287
[6] Hajj, F.Y., Solution of the Schrödinger equation in two and three dimensions, J. phys. B, 18, 1-11, (1985)
[7] Ixaru, L.Gr., Operations on oscillatory functions, Comput. phys. comm., 105, 1-9, (1997) · Zbl 0930.65150
[8] Kalita, J.C.; Chhabra, P.; Kumar, S., A semi-discrete higher order compact scheme for the unsteady two-dimensional Schrödinger equation, J. comput. appl. math., 197, 141-149, (2006) · Zbl 1101.65096
[9] Dehghan, M., Finite difference procedures for solving a problem arising in modeling and design of certain optoelectronic devices, Math. comput. simulation, 71, 16-30, (2006) · Zbl 1089.65085
[10] Dehghan, M.; Shokri, A., A numerical method for two-dimensional Schrödinger equation using collocation and radial basis functions, Comput. math. appl., 54, 136-146, (2007) · Zbl 1126.65092
[11] Dehghan, M.; Mirzaei, D., Numerical solution to the unsteady two-dimensional Schrödinger equation using meshless local boundary integral equation method, Int. J. numer. methods engrg., 76, 510-520, (2008) · Zbl 1195.81007
[12] Mohebbi, A.; Dehghan, M., The use of compact boundary value method for the solution of two-dimensional Schrödinger equation, J. comput. appl. math., 225, 124-134, (2009) · Zbl 1159.65081
[13] Subasi, M., On the finite-difference schemes for the numerical solution of two dimensional Schrödinger equation, Numer. methods partial differential equations, 18, 752-758, (2002) · Zbl 1014.65077
[14] Antoine, X.; Besse, C.; Mouysett, V., Numerical schemes for the simulation of the two-dimensional Schrödinger equation using non-reflecting boundary conditions, Math. comp., 73, 1779-1799, (2004) · Zbl 1053.65072
[15] Kalita, J.C.; Dalal, D.C.; Dass, A.K., A class of higher order compact schemes for the unsteady two-dimensional convection – diffusion equation with variable convection coefficients, Internat. J. numer. methods fluids, 38, 1111-1131, (2002) · Zbl 1094.76546
[16] Karaa, S.; Zhang, J., High order ADI method for solving unsteady convection – diffusion problems, J. comput. phys., 198, 1-9, (2004) · Zbl 1053.65067
[17] Lele, S.K., Compact finite difference schemes with spectral-like resolution, J. comput. phys., 103, 1, 16-42, (1992) · Zbl 0759.65006
[18] Li, M.; Tang, T.; Fornberg, B., A compact fourth-order finite difference scheme for the incompressible navier – stokes equations, Internat. J. numer. methods fluids, 20, 1137-1151, (1995) · Zbl 0836.76060
[19] MacKinnon, R.J.; Johnson, R.W., Differential equation based representation of truncation errors for accurate numerical simulation, Internat. J. numer. methods fluids, 13, 739-757, (1991) · Zbl 0729.76611
[20] Spotz, W.F.; Carey, G.F., High-order compact scheme for the steady stream-function vorticity equations, Internat. J. numer. methods engrg., 38, 3497-3512, (1995) · Zbl 0836.76065
[21] Tian, Z.F.; Ge, Y.B., A fourth-order compact ADI method for solving two-dimensional unsteady convection – diffusion problems, J. comput. appl. math., 198, 268-286, (2007) · Zbl 1104.65086
[22] Tian, Z.F.; Dai, S.Q., High-order compact exponential finite difference methods for convection – diffusion type problems, J. comput. phys., 220, 952-974, (2007) · Zbl 1109.65089
[23] Tian, Z.F.; Ge, Y.B., A fourth-order compact finite difference scheme for the steady streamfunction-vorticity formulation of the navier – stokes/Boussinesq equations, Internat. J. numer. methods fluids, 41, 495-518, (2003) · Zbl 1038.76029
[24] You, D., A high-order Padé ADI method for unsteady convection – diffusion equations, J. comput. phys., 214, 1-11, (2006) · Zbl 1089.65092
[25] Kim, S., Compact schemes for acoustics in the frequency domain, Math. comput. modelling, 37, 1335-1341, (2003) · Zbl 1053.76048
[26] Shang, J.S., High-order compact difference schemes for time-dependent Maxwell equations, J. comput. phys., 153, 312-333, (1999) · Zbl 0956.78018
[27] Dennis, S.C.R.; Hudson, J.D., Compact \(h^4\) finite-difference approximations to operators of navier – stokes type, J. comput. phys., 85, 390-416, (1989) · Zbl 0681.76031
[28] Hirsh, R.S., Higher order accurate difference solutions of fluid mechanics problems by a compact differencing technique, J. comput. phys., 19, 90-109, (1975) · Zbl 0326.76024
[29] Thomas, J.W., Numerical partial differential equations: finite difference methods, (1995), Springer-Verlag New York · Zbl 0831.65087
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.